It is Wednesday, and I am afraid to say out loud that my feet are doing all right. I know from other women who have been taking Xeloda® that sometimes the hand-foot syndrome gets worse while other times it gets better as the body gets used to the chemo. I am keeping my fingers crossed and worried about sharing that information here in case I jinx myself as I have done before by sharing good news too soon. Some women have suffered terribly with hand-foot syndrome with the skin breaking, causing bleeding, and the feet turning purple. Yuck. If it didn’t hurt so bad, it might be more tolerable. I have bought some epsom salts to soak my feet, as this is one of the recommendations in controlling the syndrome. To be honest, I don’t think there is anything to do to prevent it but only to treat it after it makes its rude entrance.
The other side effect that is, at least, annoying rather than agonizing is dry eyes. Ironically, which I learned from my niece who worked with an optometry clinic for a number of years, what happens is the eyes tear profusely but it’s because the eyes are excessively dry and are trying to lubricate themselves. I went today to buy some tears (over-the-counter brand name Refresh®) and have been using them this evening. They help, but I can tell that I am going to have to apply them frequently. At least, you can use them as often as needed. Not that this is so important, but I have switched to waterproof mascara so that it’s not obvious that I’m crying constantly, and it does not look so messy when I want to wear eye makeup.